Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


headaches and dizziness
Apr 25, 2004

I am a 50 year old female who has had HIV for 20 years. Within the last year I have begun experiencing frequent severe headaches, and extreme dizziness as well as balance problems. I have had MRIs, cat scans, even a lumbar puncture and nothing is revealed. My HIV doc thinks its just part of the "disease" process, even though my numbers are good. We even tried stopping all medications (Videx, Sustiva, Viread and Zerit) for 30 days to see if these were side effects, but nothing happened (except my CD4 dropped below 200!). Are these symptoms normal for long time HIV? Is there anywhere to turn? Thanks!

Response from Dr. Henry

Those complaints are frustratingly non-specific at times so the HIV as cause is a diagnosis of exclusion. I assume you have seen a good neurologist and ENT doc to see if they can shed any light on the symptoms. I have had some patients where the work-up failed to find any identifiable cause (we may still be missing something but our knowledge may be lacking) and so we pinned the blame on HIV--it can happen. KH



Previous
HAART and sedation for ambulatory surgery
Next
low CD4 count-med related?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement